Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 22, NWS Shreveport, LA

June 30, 2004Union County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Jun 30, 2004, 12:19 AM CDT for Union County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2004, 12:19 AM CDT (05:19 UTC)
Expired
Jun 30, 2004, 4:15 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Union County, AR

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1960 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 300520
FFWSHV
ARC139-300915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1219 AM CDT WED JUN 30 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS

* UNTIL 415 AM CDT

* AT 1219 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED HEAVY RAIN FALLING OVER PORTIONS OF UNION COUNTY AT A 
  RATE IN EXCESS OF TWO INCHES PER HOUR. SOME OF THE HEAVIEST RAIN 
  WILL FALL BETWEEN HUTTIG AND HILLSBORO.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS
UNTIL 415 AM CDT.

LAT...LON 3302 9295 3301 9208 3320 9197 3338 9290

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:00 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 29, 9:00 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT TUE JUN 29 2004

.DISCUSSION...

HAVE UPDATED TO INCREASE THE CHANCE OF RAIN FOR ALL ZONES AND
CHANGED THE WIND SPEED AND DIRECTIONS FOR MOST. TEMPERATURES
WERE LOWERED FOR PARTS OF E TX AND N LA WHERE RAINS HAVE COOLED
THE READINGS TO NEAR OR LOWER THAN PREVIOUS FORECAST VALUES.
AN UPPER DISTURBANCE LIFTING NE OVER THE FOUR STATE REGION...ALONG
WITH OUTFLOW BOUNDARIES FROM PREVIOUS ACTIVITY WILL PRODUCE SHOWERS
AND THUNDERSTORMS OVER PARTS OF NE TX...NW AND N CENTRAL LA FOR A
COUPLE OF HOURS BEFORE TAPERING OFF. THESE WILL BE FOLLOWED BY LIGHT
TO MODERATE AREA OF RAIN THAT SHOULD END AFTER MIDNIGHT TO LATE
TONIGHT.

ZONES ALREADY OUT

06

&&

.UPDATED POINT TEMPS/POPS...
SHV  71  84  71  87 /  60  50  30  40
MLU  71  86  71  87 /  50  40  30  40
TXK  71  81  71  84 /  50  50  30  40
TYR  70  81  71  86 /  70  50  30  40
LFK  68  84  71  89 /  60  50  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06
Hazardous weather outlook, Jun 29, 12:00 PM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 29 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS CENTRAL OKLAHOMA
INTO CENTRAL ARKANSAS THIS AFTERNOON AND TONIGHT. IN ADDITION...AN
UPPER LEVEL DISTURBANCE OVER CENTRAL TEXAS THIS AFTERNOON WILL MOVE
INTO NORTH TEXAS AND SOUTHERN OKLAHOMA TONIGHT. THESE FEATURES
COMBINED WITH A VERY MOIST AND UNSTABLE ATMOSPHERE WILL GIVE THE
AREA A CHANCE OF SHOWERS AND THUNDERSTORMS. WITH ALREADY SATURATED
SOILS...ANY ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING...
ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. AN ISOLATED SEVERE
STORM CAN NOT BE RULED OUT DURING THE AFTERNOON AND EARLY EVENING
HOURS. HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION FOR
THE REMAINDER OF THE WEEK. THIS WILL CONTINUE A CHANCE OF SHOWERS
AND THUNDERSTORMS INTO THE HOLIDAY WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Jun 29, 8:00 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     TIMPSON                 31.91N 94.40W
06/29/2004                   SHELBY             TX   LAW ENFORCEMENT

            REPORT OF A METAL BUILDING BLOWN DOWN.

&&

13

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.